Thunderstorm Wind, Lake
- When
- August 19, 11:45 AM CST
- Where
- Lake County, 1.48 mi SSE of Gary
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 41.600, -87.340
A broken line of thunderstorms produced an isolated severe wind gust across far northern Indiana.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
A broken line of thunderstorms produced an isolated severe wind gust across far northern Indiana.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Aug 19, 10:35 AM CST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1135 AM CDT TUE AUG 19 2014 .DISCUSSION... 1114 AM CDT MAIN CONCERNS/CHALLENGES FOR MORNING UPDATE WERE MONITORING SHOWER/THUNDERSTORM CHANCES THIS MORNING THROUGH THE AFTERNOON. LATEST RADAR IMAGERY SHOWING THUNDERSTORM COMPLEX WHICH HAS MOVED THROUGH NORTHERN MISSOURI AND WEST CENTRAL ILLINOIS THIS MORNING...CONTINUING EAST AND CURRENTLY IMPACTING AREAS FROM LA SALLE TO PONTIAC. EXPECT THIS COMPLEX TO CONTINUE EAST THROUGH THE EARLY AFTERNOON...WITH THUNDERSTORMS LIKELY TO BUILD FURTHER TO THE NORTHEAST TOWARDS THE CHICAGO METRO AREA OVER THE ONE TO TWO HOURS...ALONG APPROACHING SURFACE TROUGH AND FRONT TO THE NORTHWEST. FEEL FAIRLY CONFIDENT WITH THIS POSSIBILITY AS THIS MID LEVEL WAVE AND SURFACE TROUGH/FRONT WILL MOVE THROUGH AN ENVIRONMENT WITH LITTLE TO NO CIN AND MODERATE INSTABILITY. CONFIDENCE IS LOWER WITH REGARD TO INTENSITY OF THESE STORMS AS LARGE CLOUD SHIELD HAS LIMITED STEEPNESS OF LOW LEVEL LAPSE RATES...AND WITH WESTERLIES/BULK SHEAR VALUES REMAINING ON THE LOWER SIDE. COULD SEE THE STRONGEST DEVELOPMENT OCCURRING OVER EAST CENTRAL ILLINOIS AND NORTHWEST INDIANA AS THIS BROKEN LINE OF THUNDERSTORMS PUSHES EAST/SOUTHEAST THROUGH MID AFTERNOON...WITH AN ISOLATED SEVERE THREAT STILL POSSIBLE. HIGH WIND GUSTS WOULD BE THE MAIN THREAT...AS WELL AS HEAVY RAINFALL. SURFACE DEWPOINTS RIGHT AROUND 70 DEG WITH AXIS OF HIGHEST PWATS RIGHT OVER THE SOUTHEAST TWO THIRDS OF THE CWA SHOULD ALLOW FOR EFFICIENT RAIN PRODUCERS TODAY...AND HAVE MADE MENTION OF THIS POTENTIAL FOR LOCALLY HEAVY RAINFALL IN THE HWO. RODRIGUEZ && .PREV DISCUSSION... 336 AM CDT SHORT TERM...THROUGH TUESDAY NIGHT... FOR THE REMAINDER OF THE OVERNIGHT HOURS...THE MAIN FOCUS WILL BE THE PROGRESSION OF THUNDERSTORMS ALONG A WEAK COLD FRONT MOVING THROUGH SRN WI/NERN IA AND PUSHING INTO NRN IL. THE MAIN SHORTWAVE ASSOCIATED WITH THE ACTIVITY IS MOVING QUICKLY OVER ERN WI AND CNTRL LAKE MICHIGAN. AS THE SHORTWAVE RACES RATHER QUICKLY TO THE EAST...THE LINE OF THUNDERSTORMS IS TAKING ON A MORE EAST-WEST ORIENTATION ALONG THE WISCONSIN BORDER...BUT IS SAGGING INTO WINNEBAGO AND BOONE COUNTIES. SOME STRONG THUNDERSTORMS ALONG THIS PORTION OF THE FRONT HAVE THE POTENTIAL TO PRODUCE SOME SMALL HAIL AND LOCALIZED STRONGER WIND GUSTS. THERE IS STILL SOME CONCERN ABOUT HOW FAR SOUTH THE ACTIVITY WILL REACH. CURRENTLY ANTICIPATE THAT THE GREATEST THUNDERSTORM COVERAGE SHOULD BE OVER THE NORTHERN TIER COUNTIES ALONG THE WISCONSIN BORDER. HOWEVER...THERE IS STILL SOME SWLY FLOW ALOFT WITH WITH 850MB WINDS ARND 30KT...WHILE SFC FLOW IS LIGHT AND GENERALLY SOUTHERLY. THERE IS PLENTY OF LOW LEVEL MOISTURE IN PLACE AND WITH AT LEAST MODEST ISENTROPIC LIFT IN THE WARM SECTOR WHICH COULD AT LEAST GENERATE SCT SHRA/TSRA. THE LATEST HIGH RES GUIDANCE IS INDICATING A DIMINISHING TREND TO THE CONVECTION ALONG THE SRN PORTION OF THE FRONT AS IT MOVES THROUGH THE AREA THIS MORNING...SO HAVE BACKED OFF POPS TO SLIGHT CHANCE...BUT WITH DAYTIME WARMING...THERE SHOULD BE AN UPTICK IN THE CONVECTIVE ACTIVITY AD THE FRONT PUSHES THROUGH THE SRN PORTIONS OF THE CHICAGO METRO AREA AND INTO ECNTRL IL AND NWRN INDIANA. PORTIONS OF THE CWA. WITH INCREASING SLWY DEVELOPING WITH THE APPROACH OF THE COLD FRONT AND VEERING TO WLY FOLLOWING THE FROPA...NO LAKE BREEZE DEVELOPMENT IS EXPECTED TODAY AND THE WARM AIR SHOULD HAVE NO TROUBLE REACHING RIGHT UP TO THE LAKEFRONT...WITH TEMPS IN THE LOWER TO MIDDLE 80S EXPECTED FOR THE ENTIRE CWA. ANY RESIDUAL PCPN ASSOCIATED WITH THE PASSING COLD FRONT SHOULD PUSH TO THE EAST OF THE CWA BY LATE THIS EVENING. WEAK HIGH PRESSURE SHOULD BUILD IN BEHIND THE FRONT WEDNESDAY EVENING AND OVERNIGHT. WITH GENERALLY WLY FLOW BEHIND THE FRONT...AND NO SGFNT DRY AIR UPSTREAM...THE LOW LEVELS SHOULD REMAIN VERY MOIST...SO FOG DEVELOPMENT LATE TUESDAY NIGHT AND POSSIBLY INTO WEDNESDAY MORNING IS A DISTINCT POSSIBILITY. KREIN WEDNESDAY THROUGH THURSDAY... MAIN FEATURE IN THE MEDIUM TERM WILL BE THE DEPARTING MID-LVL VORT FROM THE GREAT LAKES...STEADILY WEAKENING AND EJECTING EAST. MEANWHILE A DEVELOPING 500MB RIDGE WILL TAKE SHAPE ACROSS THE PLAINS...THEN LIFT NORTHEAST THUR. THE STALLED FRONTAL BOUNDARY WILL REMAIN SOUTH OF THE FORECAST AREA THRU WED THEN AS THE RIDGE STEADILY BUILDS AND EXPANDS NORTH WARM AIR ADVECTION WILL LIFT THE BOUNDARY NORTH. THIS WILL LIKELY FEATURE MOISTENING LLVLS WITH DECENT ISENTROPIC LIFT ALONG THE BOUNDARY...TO SUPPORT INCREASING POPS LATE WED FROM SOUTH TO NORTH. WHILE IT APPEARS FAVORABLE FOR A CHANNEL OF LIKELY POPS LATE WED-EARLY THUR...THERE IS SOME CONCERN THAT WE COULD QUICKLY BECOME CAPPED WITH A STRONG PUSH OF VERY WARM AIR ALOFT. SOME GUIDANCE IS SUGGESTING AFT 00Z 850MB THERMAL TEMPS RISE TO ARND 19-20 DEG C...WHICH COULD BE ENOUGH TO LIMIT COVERAGE/INTENSITY. HOWEVER IF THIS ENDS UP BEING SLIGHTLY COOLER ANY PRECIP THAT DOES DEVELOP COULD EASILY PRODUCE LOCALLY HEAVY RAINFALL...AS PWAT VALUES ARE EXPECTED TO RISE TO NEAR 1.7-2.0" OVERNIGHT. TEMPS WED WILL PUSH INTO THE MID 80S...HOWEVER IT IS PLAUSIBLE THAT A WEAK LK BREEZE COULD FORM EARLY IN THE AFTN AND KEEP THE NEARSHORE AREAS COOLER. WITH WARM AIR STEADILY ADVECTING NORTH INTO THE FORECAST AREA...EXPECT TEMPS TO REMAIN MILD OVERNIGHT IN THE MID/UPR 60S. IF CLOUDS AND PRECIP ARRIVE EARLIER WED EVE...THEN TEMPS MAY NOT DIP BELOW 70. THUR WILL FEATURE STEADILY RISING MID-LVL HEIGHTS AS THE ROBUST RIDGE ESTABLISHES ITSELF ACROSS A BULK OF OF THE REGION. THIS POSES CHALLENGES WITH PRECIP FOR THUR. GUIDANCE CONTINUES TO FAVOR A SHORTWAVE LIFTING NORTHEAST INTO THE UPPER MIDWEST WITH BETTER MID-LVL VORTICITY THEN SLIDING EAST ALONG THE NORTHERN PERIPHERY OF THE RIDGE...BEFORE DIVING SOUTHEAST TOWARDS THE EASTERN GREAT LAKES. THIS COUPLED WITH VERY WARM 850MB TEMPS NEARING 20 DEG C MAY RESULT IN A CAPPED ENVIRONMENT. CONFIDENCE IS NOT YET STRONG ENOUGH TO FURTHER REDUCE POPS THUR AFTN. DEPENDING ON CLOUDS/PRECIP THUR WILL STEER HOW WARM SFC TEMPS BECOME. GUIDANCE CONTINUES TO POINT TOWARDS MID/UPR 80S. DEW PTS WILL BE PUSHING INTO THE LOW 70S...WHICH THE COMBINATION OF TEMP/DEW PT COULD BE SUPPORTIVE OF HEAT INDEX VALUES NEARING THE MID 90S. CONCERN REMAINS FOR THUR NGT ON POPS...BUT MORE IMPORTANTLY ON POTENTIAL FOR HEAVY RAINFALL. PWAT VALUES CONTINUE TO HOVER ARND 2" WITH VERY WARM DEW PTS BETWEEN 72-74 DEG. WITH THE LACK OF A STRONG WIND FIELD...STORMS COULD BE SLOW MOVING AND EASILY PRODUCE LOCALLY HEAVY RAINFALL. OVERNIGHT LOWS MAY NOT DIP BELOW THE MID/UPR 70S...WHICH SETS THE STAGE FOR A POTENTIALLY HOT/HUMID DAY FRI. FRIDAY THROUGH EARLY NEXT WEEK... MID-LVL RIDGING CONTINUES TO BE PROGGED FOR THE FRI-SUN PERIODS...WHICH SETS THE STAGE FOR POTENTIALLY A VERY WARM STRETCH ACROSS THE REGION WITH NUMEROUS AREAS REACHING 90 DEG IN THIS TIMEFRAME. GUIDANCE CONTINUES TO FAVOR A HIGH PROBABILITY THAT DEW PTS WILL EASILY REMAIN IN THE 72-74 DEG RANGE FRI/SAT...WHICH COUPLED WITH TEMPS ARND 90 COULD EASILY PRODUCE 100 DEG HEAT INDEX READINGS. THE CURRENT ECMWF SOLUTION PAINTS AN EVEN WARMER THERMAL RIDGE AT 850MB FOR SUN AT 23-25 DEG C. CLOUDS/PRECIP WILL LIKELY STEER HOW WARM SUN BECOMES. THEN ENSEMBLES CONTINUE TO DEMONSTRATE SOME CONSISTENCY THAT THE MID-LVL RIDGE WILL WEAKEN EARLY NEXT WEEK WITH A RETURN TO TROUGHING ACROSS THE MIDDLE OF THE CONUS. CURRENT GUIDANCE SUGGESTS A FRONTAL BOUNDARY WILL ARRIVE IN THE MON/TUE TIMEFRAME AND BRING TEMPS BACK TO SEASONAL OR SLIGHTLY SUB-SEASONAL CONDS FOR THE MIDDLE OF NEXT WEEK. BEACHLER && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 16Z... * CHANCE FOR SHRA/TSRA MID DAY THROUGH EARLY AFTERNOON...WITH BETTER CHANCES FOR MDW. * SWLY-WLY WINDS GUSTING TO 20 KT THROUGH EARLY EVENING. * POTENTIAL FOR MVFR VIS IN BR LATE TONIGHT INTO WED MORNING. KREIN/RODRIGUEZ //DISCUSSION...UPDATED 12Z... THE UPPER LEVEL DISTURBANCE THAT BROUGHT THE SHRA/TSRA TO SRN WI AND NRN IL HAS MOVED INTO LOWER MICHIGAN AND THAT PCPN HAS MOVED AWAY FROM THE REGION. THE TRAILING COLD FRONT IS LAGGING SW ACROSS THE AREA FROM NEAR UGN INTO SERN IA AT 12Z. SCT SHRA/TSRA HAVE DEVELOPED ALONG THE FRONT...MOVING THROUGH THE ORD AREA BTWN 1100-1130Z. THIS ACTIVITY IS ALSO DISSIPATING AS IT MOVES EWD AND EXPECT THAT THE TERMINALS...WITH THE EXCEPTION OF GYY SHOULD BE DRY FOR THE REMAINDER OF THE MORNING. THERE IS STILL SOME CONCERN THAT ADDITIONAL TSRA WILL IGNITE ALONG THE BOUNDARY BY LATE MORNING OR EARLY AFTERNOON AS IT MOVES INTO NWRN IN-ECNTRL IL. DIURNAL WARMING AND WEAK SFC CONVERGENCE SHOULD HELP ORGANIZE THE DEVELOPMENT...BUT ANTICIPATE THAT IT SHOULD BE TO THE EAST OF THE TERMINALS...WITH THE POSSIBLE EXCEPTION OF GYY BY THE TIME THE ACTIVITY REDEVELOPS. AS FOR WINDS...LIGHT SWLY WINDS WILL CONTINUE IN ADVANCE OF THE WEAK COLD FRONT...AND INCREASE THROUGH THE MORNING AS THE SFC PRESSURE GRADIENT STRENGTHENS. BY LATE MORNING...SWLY WINDS SHOULD INCREASE TO 10-15KT WITH OCNL GUSTS OF 20KT PERSISTING THROUGH EARLY EVENING WHILE GRADUALLY VEERING TO WESTERLY BY LATE AFTERNOON UNTIL AROUND SUNSET. HIGH PRESSURE BUILDING IN OVERNIGHT TONIGHT SHOULD BRING DECREASING CLOUD COVER AND DIMINISHING WINDS. WITH AMPLE RESIDUAL MOISTURE EXPECT AT LEAST PATCHY FOG TO DEVELOP AFTER MIDNIGHT. THERE IS THE POTENTIAL FOR VIS TO DROP TO IFR...BUT THERE IS A CHANCE THAT THERE COULD BE SOME RESIDUAL CLOUD COVER FROM CONVECTIVE ACTIVITY CURRENTLY MOVING THROUGH MISSOURI COULD LIMIT THE VIS DROPPING...SO WILL ONLY GO 3-4SM BR FOR NOW. KREIN //ORD AND MDW CONFIDENCE...UPDATED 16Z... * LOW MEDIUM CONFIDENCE FOR TSRA/SHRA TO IMPACT ORD...MEDIUM HIGH CONFIDENCE FOR TSRA/SHRA TO IMPACT MDW MID DAY THROUGH EARLY AFTERNOON. * MEDIUM TO HIGH CONFIDENCE IN WIND SPEED AND DIRECTION. * MEDIUM CONFIDENCE IN MVFR VIS OCCURRING LATE TONIGHT INTO WEDNESDAY MORNING. LOW CONFIDENCE IN CHANCES FOR IFR VIS. KREIN/RODRIGUEZ //OUTLOOK FOR ORD/MDW FOR 00Z THURSDAY-12Z TUESDAY...UPDATED 12Z... WEDNESDAY NIGHT THROUGH SUNDAY...PERIODIC CHANCES FOR TSRA AND OCNL REDUCED CIGS/VIS. SUNDAY NIGHT THROUGH MONDAY...VFR. WX NIL. && .MARINE... 316 AM CDT AN AREA OF LOW PRESSURE OVER CENTRAL WISC WILL CONTINUE TO DRIFT NORTHEAST ACROSS THE NORTHERN PORTION OF THE LAKE MIDDAY...THEN CONTINUE TO SLIDE EAST AND WEAKEN WEDNESDAY AFTERNOON ACROSS SOUTHEAST ONTARIO. THE GRADIENT IS EXPECTED TO TIGHTEN SLIGHTLY FROM THE SOUTH...WITH WINDS INCREASING THIS MORNING TO ARND 15 TO 25KT. THEN AS THE LOW SLIDES EAST WINDS WILL BECOME WEST AND DIMINISH TO ARND 10 TO 20 KT LATE TONIGHT. WAVES SHUD BE ABLE TO BRIEFLY BUILD ACROSS THE LAKE TO ARND 2-4FT...THEN WITH A LIGHTER GRADIENT ARRIVING WED WAVES WILL SUBSIDE TO ARND 2 FT OR LESS. IN THE DEPARTING SFC LOW WILL BE A MUCH WEAKER GRADIENT...WITH WINDS GENERALLY LIGHT FROM THE NORTH ARND 5 TO 10 KT ACROSS THE NORTHERN HALF OF THE LAKE AND AROUND 10 KT FROM THE SOUTH FOR THE SOUTHERN HALF OF THE LAKE. A WARM FRONTAL BOUNDARY WILL LIFT NORTH ACROSS THE SOUTHERN PORTION OF THE LAKE EARLY THUR...WITH MUCH WARMER AIR LIFTING OVER THE LAKE. AT THIS TIME FEEL THAT FOG MAY NOT DEVELOP...BUT COULD SEE SOME HAZY CONDITIONS DEVELOP LATE IN THE WEEK. SOUTH/SOUTHEAST WINDS FOR THE WEEKEND. THE UPPER FLOW PATTERN DOES LOOK TO SHIFT SUNDAY OR MONDAY BRINGING A COLD FRONT ACROSS THE LAKE WITH A SHIFT TO NORTHERLY WINDS WHICH MAY BE RATHER BREEZY EARLY NEXT WEEK. BEACHLER && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1132 AM CDT TUE AUG 19 2014 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 201645- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 1132 AM CDT TUE AUG 19 2014 /1232 PM EDT TUE AUG 19 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS...SOME COULD PRODUCE: PEA TO NICKEL SIZE HAIL. WIND GUSTS TO 50 MPH. FREQUENT CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY RAINFALL. AREAS AFFECTED AND TIMING: A DYING STORM SYSTEM IS OVER CENTRAL ILLINOIS WITH STORMS SOUTH OF INTERSTATE 80 AND WEST OF INTERSTATE 55. ADDITIONAL STORMS ARE EXPECTED TO FORM ALONG AND EAST OF THE INTERSTATE 55 CORRIDOR EARLY THIS AFTERNOON THROUGH THIS EVENING. DISCUSSION: LOW PRESSURE IS OVER LAKE SUPERIOR WHILE ITS COLD FRONT EXTENDS SOUTH THROUGH WISCONSIN AND THEN INTO NORTHERN ILLINOIS. MEANWHILE A DYING STORM COMPLEX IS OVER CENTRAL ILLINOIS. EXPECTING ADDITIONAL THUNDERSTORM DEVELOPMENT TO BEGIN EARLY THIS AFTERNOON ALONG THE INTERSTATE 55 CORRIDOR AS THE FRONT INTERACTS WITH THE WEAKENING COMPLEX. IN ADDITION...THE ATMOSPHERE IS UNCAPPED WHICH WILL RESULT IN RAPID STORM DEVELOPMENT. MOISTURE LEVELS ARE ALSO HIGH SO ALL STORMS SHOULD PRODUCE HEAVY DOWNPOURS. WIND SHEAR AND STORM MOTION ARE BOTH WEAK SO NOT EXPECTING WIDESPREAD SEVERE WEATHER TODAY...ALTHOUGH AN ISOLATED SEVERE STORM IS STILL POSSIBLE. THE STRONGEST STORMS MAY PRODUCE HAIL UP TO NICKEL SIZE...STRONG WIND GUSTS TO 50 MPH...AND EXTREME DOWNPOURS. LOCALIZED FLASH FLOODING IS POSSIBLE WITH THE SLOW MOVING STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE WILL CONTINUE TO BE PERIODIC CHANCES FOR THUNDERSTORMS WEDNESDAY NIGHT THROUGH SUNDAY. THE BEST CHANCE FOR THUNDERSTORMS WILL BE WEDNESDAY NIGHT THROUGH THURSDAY. HEAVY RAINFALL COULD OCCUR WITH ANY THUNDERSTORMS THAT AFFECT THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING PRIMARILY ALONG AND EAST OF THE INTERSTATE 55 CORRIDOR. && LMZ740>745-201645- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1132 AM CDT TUE AUG 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE NEARSHORE WATERS THROUGH THE MID AFTERNOON...AND THE INDIANA NEARSHORE WATERS THROUGH THIS EVENING. STRONGER STORMS MAY PRODUCE SMALL HAIL AND WIND GUSTS IN EXCESS OF 33 KT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS WEDNESDAY NIGHT THROUGH SUNDAY. THE BEST CHANCE FOR THUNDERSTORMS WILL BE WEDNESDAY NIGHT INTO THURSDAY NIGHT. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-201645- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 1132 AM CDT TUE AUG 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS OVER THE NORTHERN END OF THE LAKE THROUGH THIS EVENING....AND A CHANCE FOR THUNDERSTORMS OVER THE SOUTHERN END OF THE LAKE THROUGH THIS AFTERNOON. THE STRONGER STORMS OVER THE SOUTHERN END OF THE LAKE MAY PRODUCE SMALL HAIL AND WIND GUSTS IN EXCESS OF 33 KT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS WEDNESDAY NIGHT THROUGH SUNDAY. THE BEST CHANCE FOR THUNDERSTORMS WILL BE WEDNESDAY NIGHT INTO THURSDAY NIGHT. && JEE VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
The Chicago radar (KLOT), 62 km away, was scanning. The volume nearest the first event began at 17:44 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2014Every state in 2014This day in weather historyWarnings in Indiana, August 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 540335.